Alert archive / Texas / High Wind Warnings in 2013

High Wind Warning 3, NWS Lubbock, TX

February 25, 201315 counties in Texas

NWS Lubbock, TX issued this high wind warning at Feb 25, 2013, 3:02 AM CST for 15 counties in Texas. It was in force for 14 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 25, 2013, 3:02 AM CST (09:02 UTC)
Expired
Feb 25, 2013, 5:08 PM CST
In force
14 hr
Issued by
NWS Lubbock, TX

Counties Bailey County, TX, Castro County, TX, Cochran County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Kent County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Stonewall County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX

The radar

The Lubbock radar (KLBB), 19 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 25, 4:37 AM CSTBLIZZARD6 Ne Lubbock, TXVISIBILITY LESS THAN ONE-QUARTER MILE
Feb 25, 4:54 AM CSTSNOW 4Friona, TXVIS NEAR 0
Feb 25, 4:54 AM CSTBLIZZARDFriona, TXVIS NEAR 0
Feb 25, 5:16 AM CSTBLIZZARDLittlefield, TXVISIBILITY NEAR 0
Feb 25, 5:22 AM CSTSNOW 3Dimmitt, TXDEPUTIES REPORT 0 VISIBILITY WEST OF TOWN
Feb 25, 5:22 AM CSTBLIZZARDDimmitt, TXDEPUTIES REPORT 0 VISIBILITY WEST OF TOWN
Feb 25, 5:43 AM CSTSNOW 2Plainview, TXPOOR VISIBILITY IN BLOWING SNOW...HARD TO ESTIMATE SNOW BECAUSE IT IS BLOWING SO MUCH.
Feb 25, 5:43 AM CSTBLIZZARDPlainview, TXPOOR VISIBILITY IN BLOWING SNOW...HARD TO ESTIMATE SNOW BECAUSE IT IS BLOWING SO MUCH.
Feb 25, 6:15 AM CSTSNOW 1Levelland, TXVISIBILITY APPROX 100 FEET
Feb 25, 6:15 AM CSTBLIZZARDLevelland, TXVISIBILITY APPROX 100 FEET
Feb 25, 7:10 AM CSTSNOW 6Friona, TXVISIBILITY NEAR 0
Feb 25, 7:10 AM CSTBLIZZARDFriona, TXVISIBILITY NEAR 0
Feb 25, 7:24 AM CSTSNOW 3.9Shallowater, TX
Feb 25, 7:28 AM CSTSNOW 3.5Muleshoe, TX
Feb 25, 7:37 AM CSTSNOW 3Abernathy, TX
Feb 25, 7:43 AM CSTBLIZZARDMuleshoe, TXVISIBILITY ONE-HALF BLOCK... ROADS TREACHEROUS
Feb 25, 7:46 AM CSTSNOW 3Morton, TX
Feb 25, 7:46 AM CSTSNOW 3.5Plainview, TX
Feb 25, 7:46 AM CSTSNOW 5Friona, TXDRIFTS OF 1-2 FEET
Feb 25, 8:04 AM CSTSNOW 3.5Plainview, TX
Feb 25, 8:15 AM CSTSNOW 10.32 W Tulia, TX
Feb 25, 8:30 AM CSTHIGH SUST WINDS 443 N Plains, TX
Feb 25, 8:40 AM CSTHIGH SUST WINDS 402 Ne Friona, TX
Feb 25, 8:41 AM CSTSNOW 6Littlefield, TXVISIBILITY AT 0...ROADS TREACHEROUS
Feb 25, 8:41 AM CSTBLIZZARDLittlefield, TXVISIBILITY AT 0...ROADS TREACHEROUS
Feb 25, 8:45 AM CSTHIGH SUST WINDS 442 Ne Dimmitt, TX
Feb 25, 8:54 AM CSTSNOW 4Littlefield, TX
Feb 25, 8:55 AM CSTHIGH SUST WINDS 402 Ssw Muleshoe, TX
Feb 25, 9:01 AM CSTSNOW 8Dimmitt, TXROADS TREACHEROUS AND DRIFTS TO 4 FEET.
Feb 25, 9:01 AM CSTBLIZZARDDimmitt, TXROADS TREACHEROUS AND DRIFTS TO 4 FEET.
Feb 25, 9:15 AM CSTHIGH SUST WINDS 442 Ene Tulia, TX
Feb 25, 9:55 AM CSTHIGH SUST WINDS 40Reese Center, TX
Feb 25, 10:05 AM CSTHIGH SUST WINDS 446 S Olton, TX
Feb 25, 10:05 AM CSTHIGH SUST WINDS 471 Ne Amherst, TX
Feb 25, 10:10 AM CSTHIGH SUST WINDS 424 S Levelland, TX
Feb 25, 10:10 AM CSTHIGH SUST WINDS 426 Ssw Wolfforth, TX
Feb 25, 10:12 AM CSTHIGH SUST WINDS 471 Ne Amherst, TX
Feb 25, 10:13 AM CSTHIGH SUST WINDS 424 S Levelland, TX
Feb 25, 10:15 AM CSTHIGH SUST WINDS 446 Ssw Anton, TX
Feb 25, 10:20 AM CSTHIGH SUST WINDS 413 N Hart, TX
Feb 25, 10:50 AM CSTHIGH SUST WINDS 411 N O'Donnell, TX
Feb 25, 10:50 AM CSTNON-TSTM WND GST 594 S Levelland, TX
Feb 25, 10:55 AM CSTSNOW 6Plainview, TXDRIFTS 1 FOOT. VISIBILITY NEAR ZERO.
Feb 25, 10:55 AM CSTBLIZZARDPlainview, TXDRIFTS 1 FOOT. VISIBILITY NEAR ZERO.
Feb 25, 11:03 AM CSTSNOW 6Littlefield, TXDRIFTS TO 3 FEET. VISIBILITY LESS THAN 1 2 MILE
Feb 25, 11:03 AM CSTBLIZZARDLittlefield, TXDRIFTS TO 3 FEET. VISIBILITY LESS THAN 1 2 MILE
Feb 25, 11:05 AM CSTSNOW 14Tulia, TXDRIFTS TO 4 FEET. VISIBILITY NEAR ZERO.
Feb 25, 11:05 AM CSTBLIZZARDTulia, TXDRIFTS TO 4 FEET. VISIBILITY NEAR ZERO.
Feb 25, 11:25 AM CSTNON-TSTM WND GST 586 Ssw Wolfforth, TX
Feb 25, 11:27 AM CSTSNOW 7Happy, TXDRIFTS 4 TO 5 FEET. ZERO VISIBILITY.
Feb 25, 11:27 AM CSTBLIZZARDHappy, TXDRIFTS 4 TO 5 FEET. ZERO VISIBILITY.
Feb 25, 11:32 AM CSTNON-TSTM WND GST 58Reese Center, TX
Feb 25, 11:35 AM CSTNON-TSTM WND GST 611 N O'Donnell, TX
Feb 25, 11:37 AM CSTNON-TSTM WND GST 586 Ne Lubbock, TX
Feb 25, 12:10 PM CSTNON-TSTM WND GST 596 S Olton, TX
Feb 25, 12:25 PM CSTNON-TSTM WND GST 625 Ssw Graham, TX
Feb 25, 12:55 PM CSTSNOW 8Plainview, TXDRIFTS 2-3 FEET
Feb 25, 12:55 PM CSTBLIZZARDPlainview, TXDRIFTS 2-3 FEET
Feb 25, 1:00 PM CSTSNOW 7Olton, TXDRIFTS 2-3 FEET. VISIBILITY NEAR ZERO.
Feb 25, 1:00 PM CSTBLIZZARDOlton, TXDRIFTS 2-3 FEET. VISIBILITY NEAR ZERO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 9.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2013-02-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2013-02-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 348 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
846 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
348 m²/s²
0-3 km storm-relative helicity
493 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

233 
WWUS74 KLUB 250902
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
302 AM CST MON FEB 25 2013

TXZ039>044-252200-
/O.NEW.KLUB.HW.W.0003.130225T0902Z-130226T0000Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
302 AM CST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THIS MORNING THROUGH 6 PM THIS EVENING.

* WINDS...NORTHERLY INCREASING TO BETWEEN 35 AND 45 MPH WITH
  FREQUENT GUSTS NEAR 60 MPH.

* IMPACTS...COMBINED WITH LIGHT SNOW UP TO AN INCH OR
  TWO...BLOWING SNOW WILL REDUCE VISBILITIES. MOTORISTS TRAVELING
  ON EAST TO WEST ROADS WILL BE SUBJECT TO STRONG CROSSWINDS THAT
  MAY OVERTURN HIGH PROFILE VEHICLES AND SEMI TRUCKS. THOSE AREAS
  THAT SEE LITTLE OR NO SNOW WILL EXPERIENCE BLOWING DUST AND POOR
  VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
3 follow-up statements
108 
WWUS74 KLUB 252152
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
352 PM CST MON FEB 25 2013

TXZ021>023-027>029-033>035-260000-
/O.EXB.KLUB.HW.W.0003.130225T2200Z-130226T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH
352 PM CST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. 

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...NORTHERLY BETWEEN 35 AND 45 MPH WITH GUSTS NEAR 60 MPH.

* IMPACTS...LOCALLY REDUCED VISIBILITIES FROM BLOWING SNOW WILL
  CONTINUE...AT TIMES UNDER A MILE. SOME BLOWING AND DRIFTING SNOW
  ALSO WILL CONTINUE. MOTORISTS TRAVELING ON EAST TO WEST ROADS
  WILL BE SUBJECT TO STRONG CROSSWINDS THAT MAY OVERTURN HIGH
  PROFILE VEHICLES AND SEMI TRUCKS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

TXZ039>044-260000-
/O.CON.KLUB.HW.W.0003.000000T0000Z-130226T0000Z/
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...PLAINS...DENVER CITY...BROWNFIELD...
TAHOKA...ODONNELL...POST...JAYTON...ASPERMONT
352 PM CST MON FEB 25 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...NORTHERLY BETWEEN 35 AND 45 MPH WITH FREQUENT GUSTS
  NEAR 60 MPH.

* IMPACTS...COMBINED WITH LIGHT WILL REDUCE VISBILITIES.
  MOTORISTS TRAVELING ON EAST TO WEST ROADS WILL BE SUBJECT TO
  STRONG CROSSWINDS THAT MAY OVERTURN HIGH PROFILE VEHICLES AND
  SEMI TRUCKS. THOSE AREAS THAT SEE LITTLE OR NO SNOW WILL
  EXPERIENCE BLOWING DUST AND POOR VISIBILITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
360 
WWUS74 KLUB 252207
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
407 PM CST MON FEB 25 2013

TXZ021>023-027>029-033>035-039-040-252315-
/O.CAN.KLUB.HW.W.0003.000000T0000Z-130226T0000Z/
PARMER-CASTRO-SWISHER-BAILEY-LAMB-HALE-COCHRAN-HOCKLEY-LUBBOCK-
YOAKUM-TERRY-
INCLUDING THE CITIES OF...FRIONA...BOVINA...DIMMITT...HART...
TULIA...MULESHOE...LITTLEFIELD...OLTON...PLAINVIEW...MORTON...
LEVELLAND...LUBBOCK...SLATON...WOLFFORTH...PLAINS...DENVER CITY...
BROWNFIELD
407 PM CST MON FEB 25 2013

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELLED THE HIGH
WIND WARNING. 

LOCAL BLOWING AND DRIFTING SNOW MAY CONTINUE UNTIL EARLY THIS
EVENING. 

$$

TXZ041>044-260000-
/O.CON.KLUB.HW.W.0003.000000T0000Z-130226T0000Z/
LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
407 PM CST MON FEB 25 2013

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* TIMING...THROUGH 6 PM THIS EVENING.

* WINDS...NORTHERLY BETWEEN 35 AND 45 MPH WITH FREQUENT GUSTS 
  NEAR 60 MPH. 

* IMPACTS...COMBINED WITH LIGHT WILL REDUCE VISBILITIES. 
  MOTORISTS TRAVELING ON EAST TO WEST ROADS WILL BE SUBJECT TO 
  STRONG CROSSWINDS THAT MAY OVERTURN HIGH PROFILE VEHICLES AND 
  SEMI TRUCKS. THOSE AREAS THAT SEE LITTLE OR NO SNOW WILL 
  EXPERIENCE BLOWING DUST AND POOR VISIBILITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$
429 
WWUS74 KLUB 252308
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
508 PM CST MON FEB 25 2013

TXZ041>044-260015-
/O.CAN.KLUB.HW.W.0003.000000T0000Z-130226T0000Z/
LYNN-GARZA-KENT-STONEWALL-
INCLUDING THE CITIES OF...TAHOKA...ODONNELL...POST...JAYTON...
ASPERMONT
508 PM CST MON FEB 25 2013

...HIGH WIND WARNING IS CANCELED...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS CANCELED THE HIGH
WIND WARNING FOR THE REMAINDER OF THE SOUTHERN SOUTH PLAINS AND
ROLLING PLAINS.

5 PM SURFACE OBSERVATIONS SHOW THAT WIND SPEEDS HAVE FALLEN BELOW
WARNING CRITERIA ACROSS THE AREA. GUSTY WINDS OF 25 TO 35 MPH WITH
GUSTS TO NEAR 50 MPH WILL CONTINUE THROUGH 6 OR 7 PM BEFORE
DIMINISHING FURTHER THIS EVENING.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this high wind warning went out at Feb 24, 11:33 PM CST, 3 hours 29 minutes earlier.

Area forecast discussion, Feb 24, 11:33 PM CST, 3 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1133 PM CST SUN FEB 24 2013

.UPDATE...
00Z MODEL CYCLE NOT TOO DIFFERENT FROM DAYTIME RUNS. PRECIP
CONTINUES TO FILL IN SLOWLY WITH THE MODELS CONTINUING TO INDICATE
POTENTIAL FOR HEAVIEST SNOW TO THE NORTH OF THE LOW AS ITS CENTER
MOVES ACROSS THE SRN PART OF THE FCST AREA EARLY MONDAY THEN AS
MOISTURE WRAPS AROUND THE SYSTEM. BY THE TIME THE LATTER OCCURS
LIFT TO BE FOCUSED AOB 700MB IN AN AREA A LITTLE WARMER THAN PRIME
DENDRITIC GROWTH ZONE. THIS COULD LIMIT SNOWFALL AMOUNTS SOME...
BUT OVERALL THE MESSAGE OF 2 TO 6 INCHES AND OF COURSE THE STRONG
WINDS AND REDUCED VSBY BECAUSE OF THAT AND THE SNOWFALL REMAIN
CONSISTENT. NO UPDATES FORTHCOMING ATTM.

&&

.AVIATION...
POWERFUL WINTER STORM BEGINNING TO IMPINGE ON THE FCST AREA. WILL
SEE SNOW BEGIN TO INCREASE IN COVERAGE AND INTENSITY LIKELY
AFFECTING KLBB IN THE FIRST FEW HOURS OF THE TAF PERIOD WHILE KCDS
PROBABLY TO SEE SOME RAIN SHOWERS UNTIL CLOSER TO SUNRISE WHEN
LOWER LEVELS SHOULD BE COLD ENOUGH TO CHANGE OVER. COULD SEE
PERIODS OF LIFR VSBY AND CIGS BUT MOST LIKELY OUTCOME FOR MANY
HOURS THROUGH THE PERIOD WILL BE IFR CONDITIONS. WIND SPEEDS OF
35G50KT WILL ONLY COMPLICATE WEATHER SITUATION.

&&

.PREV DISCUSSION... /ISSUED 358 PM CST SUN FEB 24 2013/

SHORT TERM...
DEEPENING UPPER LEVEL STORM SYSTEM CURRENTLY ENTERING SOUTHERN NEW
MEXICO CONTINUES TO AMPLIFY AND PUSH TOWARD WEST TEXAS...SETTING THE
STAGE FOR A SIGNIFICANT WINTER STORM FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE AND CENTRAL TO NORTHERN PORTIONS OF THE SOUTH AND ROLLING
PLAINS.

THIS EVENING...DUAL THREATS WILL IMPACT THE AREA AS HEIGHTS ALOFT
BEGIN TO FALL AHEAD OF THE AFOREMENTIONED UPPER LOW AS SURFACE
CYCLOGENESIS ENSUES OVER THE SOUTH AND ROLLING PLAINS. THE SHORTER
FUSED OF WHICH WILL BE ACROSS THE ROLLING PLAINS AND EXTREME
SOUTHEASTERN PANHANDLE IN THE FORM OF THUNDERSTORMS. STEEPENING
LAPSE RATES...STRONGLY SHEARED PROFILES...AND IMPRESSIVE OMEGA
VALUES WILL CONTRIBUTE TO STORMS DEVELOPING ALONG A PACIFIC
FRONT/DRYLINE. KEPT CHANCES PULLED WEST ACROSS A GOOD CHUNK OF THE
ROLLING PLAINS WITH INITIALLY BACKED SURFACE WINDS AHEAD OF THE
DEEPENING SURFACE LOW. A FEW STORMS MAY PRODUCE SOME ISOLATED LARGE
HAIL...BUT THIS THREAT SHOULD BE LIMITED BY ONLY A FEW HUNDRED J/KG
OF CAPE. FARTHER NORTHWEST...SNOW WILL BEGIN TO DEVELOP AND
OVERSPREAD THE AREA. TEMPERATURES WILL FALL BELOW FREEZING FROM
NORTHWEST TO SOUTHEAST...WITH AREAS NORTH AND WEST OF A MEMPHIS TO
JUSTICEBURG LINE SEEING ALL SNOW BY MIDNIGHT. LOCATIONS SOUTH AND
EAST WILL TRANSITION TO ALL SNOW DURING THE OVERNIGHT HOURS AS A
POLAR FRONT IS DRAGGED ACROSS THE AREA BY AN EAST/NORTHEASTWARD
MOVING SURFACE LOW.

MONDAY...THE HEAVIEST SNOW AMOUNTS LOOK TO TAKE PLACE MONDAY MORNING
IN THE 12-18Z WINDOW. THIS WILL BE THE TIME WHEN THE H50 LOW
TRAVERSES THE AREA. THIS LOW LOOKS TO CUT THROUGH THE SOUTH AND
ROLLING PLAINS...BRINGING HEAVY SNOW AT TIMES ON ITS NORTHWEST SIDE
IN VICINITY OF THE DEFORMATION ZONE. ISENTROPIC ANALYSIS SHOWS
ABUNDANT LIFT HERE WHERE A TROWAL AXIS WILL WRAP AROUND THE LOW
ENCOMPASSING THE EXTREME SOUTHERN PANHANDLE AND NORTHERN/CENTRAL
SOUTH/ROLLING PLAINS. IN ADDITION...EXTREMELY IMPRESSIVE 12 HOUR H50
HEIGHT FALLS OF NEAR 200 METERS WILL TAKE PLACE BY AROUND
12Z...FURTHER OWING TO THE SYSTEM/S INTENSITY.

WITH THE CONTINUED TRENDING FOR THE LOW TO MOVE FARTHER AND FARTHER
SOUTH...HAVE INCLUDED THE TOP THREE ROWS OF COUNTIES IN THE BLIZZARD
WARNING IN EFFECT FROM 9 PM SUNDAY EVENING TO 6 PM MONDAY EVENING.
BLOWING SNOW WILL COMMENCE OVERNIGHT ACROSS THE CENTRAL TO WESTERN
PORTIONS OF THE EXTREME SOUTHERN PANHANDLE AND NORTHERN SOUTH PLAINS
AS WINDS RAMP UP WITH PASSAGE OF THE POLAR FRONT. THIS WILL CONTINUE
THROUGHOUT THE AFTERNOON ACROSS THE AREA AFFECTED BY THE BLIZZARD
WARNING...AS WINDS OF UP TO 35 TO 45 MPH COMBINE WITH GUSTS UPWARDS
OF 60 MPH AT TIMES. STORM TOTAL SNOWFALL AMOUNTS WILL RANGE FROM 6
INCHES AND ABOVE ACROSS THE EXTREME SOUTHERN PANHANDLE...TO 3 TO 6
INCHES ACROSS THE NORTHERN TO CENTRAL SOUTH AND ROLLING PLAINS.

THE MORE SOUTHERN TRACK ALSO SEEMS TO WARRANT AN ADVISORY FOR YOAKUM
TO STONEWALL COUNTIES GIVEN THE STRENGTH OF THE LOW AND ASSOCIATED
WRAP AROUND SNOWFALL. TOTAL SNOWFALL AMOUNT HERE WILL BE IN THE 1 TO
3 INCH BALLPARK. WINDS WILL LIKELY REACH ADVISORY LEVEL CRITERIA
HERE AS WELL...BUT WILL JUST MENTION THIS IN THE WINTER WEATHER
ADVISORY PRODUCT TO AVOID MULTIPLE HEADLINES AND CONFUSION.

OVERALL...EXPECT A RAW DAY WITH TEMPERATURES IN THE 30S...OVERCAST
SKIES...AND BLOWING SNOW.

LONG TERM...
AS THE UPPER LOW EXITS TO THE EAST MONDAY EVENING...WRAP AROUND
MOISTURE WILL KEEP A CHANCE OF SNOW GOING ACROSS OUR NE ZONES UNTIL
ABOUT MIDNIGHT. SNOWFALL RATES AND WIND SPEEDS WILL BE DECREASING SO
AT THIS TIME WE ANTICIPATE THE HIGHLIGHTS ENDING AT 0Z. BRIEF
SHORTWAVE RIDGING WILL FOLLOW ON TUESDAY WITH WARMER TEMPS...BUT WE
HAVE UNDERCUT GUIDANCE FOR MOST OF THE AREA TO ACCOUNT FOR THE
EXPECTED SNOW COVER AND MELTING. THE NEXT SHORTWAVE TROUGH AND COLD
FRONT WILL ARRIVE ON WEDNESDAY. THIS OPEN WAVE SHOULD NOT HAVE MUCH
IN THE WAY OF SENSIBLE IMPACTS ASIDE FROM SOME INCREASED MID-LVL
CLOUD COVER AND KEEPING TEMPS PRETTY FLAT...HIGHS IN THE 40S. COOL
AND DRY NORTH TO NORTHWEST FLOW WILL CONTINUE RIGHT INTO NEXT
WEEKEND. IN FACT THE FLOW BECOMES NEARLY DUE NORTHERLY BY FRIDAY
WITH ANOTHER COOL SURGE. SOME LIGHT PRECIP MAY BE POSSIBLE FRIDAY
BUT RIGHT NOW CHANCES APPEAR SLIM. THE GFS PROGGED HIGH TEMPS OF 60S
AND 70S SAT AND SUN LOOK SUSPECT IN THIS PATTERN AND WE/LL KEEP
TEMPS ON THE COOL SIDE OF GUIDANCE/CLIMATOLOGY.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        23  33  14  41  20 / 100  60   0   0  10
TULIA         25  32  15  40  22 / 100  90  10   0  10
PLAINVIEW     27  32  19  41  25 /  90  80  10   0  10
LEVELLAND     27  34  23  53  25 /  70  50   0   0  10
LUBBOCK       28  34  24  50  26 /  70  70   0   0  10
DENVER CITY   29  40  26  56  28 /  30  30   0   0   0
BROWNFIELD    29  36  26  54  27 /  40  30   0   0   0
CHILDRESS     32  33  22  41  26 /  70 100  40   0  10
SPUR          32  37  27  49  29 /  40  70   0   0  10
ASPERMONT     35  39  29  54  29 /  40  50  10   0  10

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY UNTIL 6 PM CST MONDAY FOR THE FOLLOWING
ZONES: TXZ039>044.

BLIZZARD WARNING UNTIL 6 PM CST MONDAY FOR THE FOLLOWING ZONES:
TXZ021>038.

&&

07
Hazardous weather outlook, Feb 24, 3:38 PM CST, 11 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
338 PM CST SUN FEB 24 2013

TXZ021>044-252145-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
338 PM CST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN
THE SOUTHEAST LOW ROLLING PLAINS. SOME THUNDERSTORMS IN THIS AREA MAY
BECOME SEVERE WITH LARGE HAIL UP TO QUARTER SIZE POSSIBLE.

WINTER WEATHER

A COLD FRONT WILL COMBINE WITH A SIGNIFICANT WINTER STORM SYSTEM
TO PRODUCE ACCUMULATING SNOW INITIALLY IN THE FAR SOUTHWEST TEXAS
PANHANDLE THIS EVENING...THEN SPREADING OVER THE NORTHERN SOUTH
PLAINS LATER TONIGHT. PERIODS OF HEAVY SNOW ALONG WITH STRONG
NORTHERLY WINDS WILL CREATE BLIZZARD CONDITIONS IN THE FAR
SOUTHERN TEXAS PANHANDLE AND MUCH OF THE SOUTH PLAINS. THE
HEAVIEST SNOW ACCUMULATIONS OVERNIGHT OF 2 TO 4 INCHES ARE MOST
LIKELY ROUGHLY NORTH OF A LINE FROM MULESHOE...TO SILVERTON.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

BLIZZARD CONDITIONS WILL SPREAD SOUTHEAST ACROSS THE REMAINDER OF
THE FAR SOUTHERN PANHANDLE AND NORTHERN AND CENTRAL PORTIONS OF THE
SOUTH PLAINS AND ROLLING PLAINS ON MONDAY. TOTAL SNOW
ACCUMULATIONS OF 4 TO 6 INCHES ARE MOST LIKELY GENERALLY ALONG AND
NORTH OF HIGHWAY 70 FROM MULESHOE EAST TO PLAINVIEW...FLOYDADA AND
PADUCAH...WITH LOCALLY HEAVIER AMOUNTS POSSIBLE. FARTHER
SOUTH...TOTAL SNOWFALL ACCUMULATIONS OF 2 TO 4 INCHES ARE
EXPECTED AS FAR SOUTH AS A ROUGHLY WEST TO EAST LINE FROM COCHRAN
TO KING COUNTIES. COMBINED WITH INTENSIFYING NORTH WINDS OF 35 TO
45 MPH WITH SOME GUSTS NEAR 60 MPH OVER ALL OF THE OUTLOOK
AREA...BLOWING AND DRIFTING SNOW WILL CREATE WIDESPREAD TRAVEL
DIFFICULTIES. TREES AND POWER LINES WILL BECOME STRESSED BY THE
SNOW AND STRONG WINDS POSSIBLY LEADING TO SOME POWER OUTAGES.
TRAVEL IS NOT RECOMMENDED ESPECIALLY IN THE FAR SOUTHERN TEXAS
PANHANDLE AND NORTHERN SOUTH PLAINS WHERE WHITEOUT CONDITIONS AND
SIGNIFICANT DRIFTING OF SNOW IS LIKELY. CONDITIONS WILL IMPROVE
FROM WEST TO EAST MONDAY EVENING AS THE WINTER STORM EXITS THE
REGION. THEREAFTER...HAZARDOUS WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Feb 24, 10:06 PM CST, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1006 PM CST SUN FEB 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             1 W JAYTON              33.25N 100.59W
02/24/2013  E1.25 INCH       KENT               TX   LAW ENFORCEMENT

            AT THE INTERSECTION OF HYWY 380 AND 70... RECEIVED
            QUARTER AND HALF-DOLLAR SIZED HAIL.

&&

EVENT NUMBER LUB1300019

FB
Local storm report, Feb 24, 10:08 PM CST, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1008 PM CST SUN FEB 24 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HAIL             JAYTON                  33.25N 100.57W
02/24/2013  E1.00 INCH       KENT               TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1300020

FB
Local storm report, Feb 25, 2:40 AM CST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
240 AM CST MON FEB 25 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0237 AM     SNOW             TULIA                   34.54N 101.77W
02/25/2013  E3.0 INCH        SWISHER            TX   POLICE DEPT

            REPORTING NEAR-BLIZZARD CONDITIONS IN HEAVY SNOW AND
            DEEP DRIFTS WITH NO ESTIMATE ON DEPTH

&&

EVENT NUMBER LUB1300021

JORDAN

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 24, 10:04 PM CSTSevere Thunderstorm WarningLUBKent, Stonewall41 min

Nearby

High Wind Warnings in Texas, 2013Every high wind warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.